MAUDE Adverse Event Report: CAREFUSION ALARIS® EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS® EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 20043E
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Blood Loss (2597)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient was an infant.Although requested, the affected product has not been received.A follow up report will be submitted with investigation results should the devices be received for evaluation.
 
Event or Problem Description
It was reported that the tubing cracked and caused significant blood loss when connected to the arterial line of a neo-natal patient.The infant lost approximately 40ml of blood and required a blood transfusion.There was no lasting harm.
 
Additional Manufacturer Narrative
The customer¿s complaint that the tubing cracked and leaked could not be confirmed because the product was not returned for failure investigation.Photo(s) provided by the customer shows the suspect extension set inside a biohazard bag connected to an unknown syringe.The root cause of this failure could not be identified.
 
Event or Problem Description

Brand Name
ALARIS® EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8811769
Report Number9616066-2019-01969
Device Sequence Number2119300
Product Code FPA
UDI-Device Identifier10885403234873
UDI-Public10885403234873
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20043E
Device Catalogue Number20043E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/22/2019
Supplement Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight4